Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 29, 2025, 4:49 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 29, 2025, 5:17 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Ottawa County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
598
WUUS51 KCLE 292049
SVRCLE
OHC095-123-173-292130-
/O.NEW.KCLE.SV.W.0034.250429T2049Z-250429T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
449 PM EDT Tue Apr 29 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Northeastern Wood County in northwestern Ohio...
Lucas County in northwestern Ohio...
* Until 530 PM EDT.
* At 449 PM EDT, a severe thunderstorm was located near Sylvania, or
near Toledo, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Northwood,
Holland, Maumee, Ottawa Hills, Walbridge, Millbury, Clay Center,
Berkey, Harbor View, Reno Beach, Williston, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4169 8343 4169 8335
4171 8334 4164 8323 4162 8313 4174 8311
4162 8312 4156 8303 4156 8388
TIME...MOT...LOC 2049Z 257DEG 58KT 4170 8365
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka3 follow-up statements
469
WWUS51 KCLE 292056
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
456 PM EDT Tue Apr 29 2025
OHC173-292105-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-250429T2130Z/
Wood OH-
456 PM EDT Tue Apr 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4172 8376 4173 8346 4173 8345 4172 8347
4170 8346 4169 8343 4169 8335 4171 8334
4164 8323 4162 8312 4159 8307 4160 8342
4162 8342 4162 8377
TIME...MOT...LOC 2055Z 261DEG 45KT 4171 8357
$$
OHC095-123-292130-
/O.CON.KCLE.SV.W.0034.000000T0000Z-250429T2130Z/
Ottawa OH-Lucas OH-
456 PM EDT Tue Apr 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR OTTAWA AND NORTHERN LUCAS COUNTIES...
At 455 PM EDT, a severe thunderstorm was located near Toledo, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Toledo, Oregon, Sylvania, Northwood, Holland, Ottawa Hills, Harbor
View, Reno Beach, Williston, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4172 8376 4173 8346 4173 8345 4172 8347
4170 8346 4169 8343 4169 8335 4171 8334
4164 8323 4162 8312 4159 8307 4160 8342
4162 8342 4162 8377
TIME...MOT...LOC 2055Z 261DEG 45KT 4171 8357
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka726
WWUS51 KCLE 292106
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
506 PM EDT Tue Apr 29 2025
OHC123-292115-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-250429T2130Z/
Ottawa OH-
506 PM EDT Tue Apr 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning is no longer
expected to threaten Ottawa County.
LAT...LON 4173 8346 4173 8345 4172 8347 4170 8346
4169 8343 4169 8335 4171 8334 4164 8323
4162 8317 4162 8361 4172 8361
TIME...MOT...LOC 2105Z 264DEG 45KT 4172 8341
$$
OHC095-292130-
/O.CON.KCLE.SV.W.0034.000000T0000Z-250429T2130Z/
Lucas OH-
506 PM EDT Tue Apr 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN LUCAS COUNTY...
At 505 PM EDT, a severe thunderstorm was located near Oregon, or 9
miles east of Temperance, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Toledo, Oregon, Harbor View, Reno Beach, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 8346 4173 8345 4172 8347 4170 8346
4169 8343 4169 8335 4171 8334 4164 8323
4162 8317 4162 8361 4172 8361
TIME...MOT...LOC 2105Z 264DEG 45KT 4172 8341
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka100
WWUS51 KCLE 292117
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
517 PM EDT Tue Apr 29 2025
OHC095-292126-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-250429T2130Z/
Lucas OH-
517 PM EDT Tue Apr 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened and continue to
exit eastward over Lake Erie. Therefore, the warning has been
cancelled.
LAT...LON 4173 8346 4173 8345 4172 8347 4170 8346
4169 8343 4169 8335 4171 8334 4164 8323
4162 8317 4162 8361 4172 8361
TIME...MOT...LOC 2113Z 257DEG 58KT 4176 8317
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 29, 4:02 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
402 PM EDT Tue Apr 29 2025
.SYNOPSIS...
A cold front will move southeast across the area this evening.
High pressure briefly slides through the Great Lakes on
Wednesday. Low pressure moves through the Great Lakes on
Thursday, lifting a warm front across the local area early
Thursday followed by a cold front Thursday night.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
An MCS with a bowing line of severe storms is racing east-
northeast across east-central OH as we come up on 4:00 PM. These
severe storms are grazing locations from Millersburg to
Youngstown along our southern fringe with a risk for damaging
winds, for which a Severe Thunderstorm Watch remains in effect
until 7:00 PM. Additional cells are firing northeast of this
cluster and are gradually intensifying as they push into
Northwest PA. These cells may pose a risk for hail/wind before
exiting Northwest PA early this evening, for which Erie and
Crawford Counties are included in a separate Severe
Thunderstorm Watch until 10:00 PM. These watches will be trimmed
and adjusted as needed through the evening.
Additional scattered thunderstorms extend from southeast Lower
MI into extreme Northwest OH and Northeast IN along the cold
front itself, which will push southeast into the area this
evening. There is a narrow window just ahead of the cold front
across Northwest OH, Lake Erie, and surrounding lakeshore
counties towards Cleveland where a moderately unstable and
untouched airmass resides. A lot of dry air, along with poor
mid-level lapse rates, may make it difficult for strong to
severe storms to develop and persist with the cold front.
However, forcing will increase a touch early this evening as a
shortwave over the Great Lakes glances the local area. This may
briefly allow for some severe threat to play out with the cold
frontal convection. Deep-layer shear of 40-50kt, 1000-1500 J/KG
of MLCAPE, 700-900 J/KG of DCAPE, steep low-level lapse rates,
and effective storm relative helicity increasing to 150-250
m2/s2 could support a threat for damaging winds, hail, and
perhaps a non-zero (but fairly modest) tornado risk with this
cold frontal convection. This threat may maximize from about
Findlay to Medina to Ashtabula points northwest, before sunset
and running into a more overturned airmass causes the convection
to begin weakening. This threat isn't quite as confident due to
some competing factors mentioned above, though am concerned
we'll see some severe threat start to emerge along the cold
front by 5 or 6 PM before diminishing towards 8 or 9 PM.
Quiet weather is anticipated for Wednesday as high pressure
slides through the Great Lakes. A warm front approaches late
Wednesday night, bringing the next chance for rain showers. Lows
tonight fall into the 40s late. Highs on Wednesday will range
from the 50s near Lake Erie to the 60s well-inland. Lows
Wednesday night in the 40s to low 50s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Low pressure will be moving northeast towards the Great Lakes
Thursday as a warm front pushes north of the local area. This low
will bring a cold front eastward through the area Thursday night as
it lifts northeast into southeast Ontario. A sharper, positively
tilted mid/upper trough will dig southeast through the upper Midwest
towards the lower Great Lakes Friday and through the local area
Friday night. This will promote a prolonged period of rain chances
through the end of the work week, with the best chances for
precipitation Thursday with the low passage. SPC continues to
highlight the area with a marginal risk for severe weather on
Thursday. Modest destabilization in the warm sector with and
increasing southwesterly mid level jet will promote an environment
favorable for organized severe convection, although this will be
largely conditional on the degree of destabilization. The best
timing for severe weather thermodynamically will be mid/late
afternoon, although the better forcing and deep layer flow slightly
offset towards the mid afternoon through early evening timeframe.
Lingering precipitation chances continue Friday after the front
moves through as the next upper shortwave approaches the area. Highs
Thursday will be in the upper 70s to low 80s. Highs Friday will be
cooler in the mid 60s to near 70. Lows Thursday night will be in the
mid 50s to low 60s, cooling to the mid to upper 40s Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper trough over the area early Saturday should move east of the
region through the day. While the GFS/GEM maintain a ridge over the
area this weekend through early next week, the ECMWF has shown a
continued cut off low over the lower Great Lakes and Ohio Valley,
allowing for a high degree of uncertainty with the general forecast
trend. Highs Saturday generally in the upper 50s to low 60s are
expected to moderate to the mid 70s by Tuesday, although a solution
with a cut off low over the area would temper this moderation a bit.
While a ridging solution would provide dry weather, diurnal low
precip chances would be increased under a cut off low solution.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
A cold front will cross through from west-northwest to east-
southeast this evening. A cluster of thunderstorms blasting
east-northeast across southwestern OH at 18z (not associated
with the front) will spread some rain into southern and eastern
TAF sites through about 21z from west to east. This is mainly
lighter, stratiform rain extending north of the convection.
However, some lightning may extend towards CAK and YNG, and
there is a risk (around 30%) for thunderstorms to pop over the
next few hours from roughly ERI-CAK points east, separate from
the cluster we're tracking. After a brief lull, will monitor
the cold front and likely accompanying line of at least
scattered storms pushing in from the west-northwest. This has
potential to impact most TAF sites between 20-2z, with storms
capable of producing strong wind gusts, particularly at TOL, CLE
and ERI. Outside of perhaps a bit of MVFR stratus off of Lake
Erie early Wednesday (mainly at ERI), VFR then builds in behind
the front through the remainder of the TAF period.
South-southwest winds are sustained 12-22kt with gusts mainly
30-35kt this afternoon. Winds will shift west-northwest with the
cold front this evening, then north overnight. Winds will
diminish to 6-12kt quickly into tonight behind the cold front,
and persist out of the north-northeast into Wednesday.
Outlook...Non-VFR likely in showers and thunderstorms Thursday
through Friday. Non-VFR may linger across the eastern half of
the area into Saturday.
&&
.MARINE...
Small Craft Advisory continues through this evening and tonight
across the lake, with strong southwest flow ahead of an approaching
cold front this afternoon. This front will cross the lake this
evening with winds becoming northwest and eventually subsiding by
Wednesday morning. Brief high pressure over the lake will keep winds
lighter and variable through Wednesday night before a warm front
lifts northwest to the lake Thursday. Increased southwest winds of
the lake possible during the day Thursday contingent on how far
north the front lifts. Low pressure tracks northeast through the
Great Lakes with a cold frontal passage Thursday night into Friday,
which could bring some brief conditions favorable for a Small Craft
Advisory. West winds prevail through Friday before a secondary
trough/front pushes south across the lake with northerly winds to
start the weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LEZ142>146.
Small Craft Advisory until 4 AM EDT Wednesday for LEZ147>149.
&&
SYNOPSIS...Sullivan
NEAR TERM...Sullivan
SHORT TERM...03
LONG TERM...03
AVIATION...Sullivan
MARINE...03Hazardous weather outlook, Apr 29, 4:20 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 PM EDT Tue Apr 29 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>031-036>038-047- 089-302030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 420 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Thunderstorms are likely this afternoon and evening. Some storms may be severe with damaging wind gusts being the primary threat. Other hazards, including large hail and a tornado or two, are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Thursday afternoon and evening. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. OHZ032-033-302030- Stark-Mahoning- 420 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. Some storms may be severe with damaging wind gusts being the primary threat. Other hazards, including large hail and a tornado or two, are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Thursday afternoon and evening. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. PAZ001>003-302030- Northern Erie-Southern Erie-Crawford- 420 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. Some storms may be severe with damaging wind gusts being the primary threat. Other hazards, including large hail and a tornado or two, are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Thursday afternoon and evening. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Apr 29, 4:19 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
419 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Dmg 5 SSE Millersburg 40.49N 81.87W
04/29/2025 Holmes OH Emergency Mngr
Trees and powerlines down across southern
Holmes County, including Mechanic Township.
Time estimated via radar.
&&
15The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Apr 29, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 23 min |
| Apr 29, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Mahoning, Portage, Stark, Summit and 1 more | 46 min |
| Apr 29, 4:36 PM EDT | Special Marine Warning | CLE | 114 min | |
| Apr 29, 6:27 PM EDT | Special Marine Warning | CLE | 63 min | |
| Apr 29, 6:45 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 45 min |
| Apr 29, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 45 min |
| Apr 29, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Medina, Richland and 1 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.